# SDR Q5QA20240104001

- Difficulty date: January 4, 2024
- Submitted: January 18, 2024
- Operation: Air carrier
- Aircraft: N567QD
- Make and model: Pilats PC1245
- Aircraft serial: 567
- Aircraft time: 13,027 hours, 13,415 cycles
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Plate
- Part number: 5302412151
- Part serial: NA
- Condition: Cracked
- Location: Anti-Ice System
- Part time: 13,027 hours, 13,415 cycles
- Component: Lower Fwd Cowli, Pilats
- Component part number: 5711012278
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A SCHEDULED INSPECTION IT WAS NOTED THAT THERE WAS EXHAUST GAS STREAKING IN THE ENGINE INLET COMING FROM THE AFT EDGE OF THE STAINLESS STEEL HEATED DEICE LIP.  UPON FURTHER INVESTIGATION IT WAS FOUND THAT THE HEATED DEICE LIP WAS CRACKED AROUND THE SUPPLY DUCT WHERE THE ENGINE EXHAUST ENTERS THE BACK OF THE DEICE LIP.  THIS ALLOWED EXHAUST GASES TO ESCAPE INSIDE THE COWLING AND TO BE DRAWN DOWN THE ENGINE INLET CREATING A DEFINED STREAK IN THE INLET.  THIS FAILURE HAS BEEN FOUND IN SEVERAL OTHER OF OUR FLEET OF AIRCRAFT.  THE PILATUS APPROVED REPAIR, UNDER PILATUS SERVICE BULLETIN 71-003, WAS TO INSTALL AN UPGRADED DEICE LIP TO PC-12 MSN 181-260.  THIS PARTICULAR SERVICE BULLETIN WAS INCORPORATED AT THE FACTORY ON MSN 261 AND SUBSEQUENT.  PER SB 71-003 THE LIP WAS REPLACED TO PREVENT SMALL CRACKS FROM PROPAGATING ON THE BACK SIDE OF THE LIP ASSY.  OUR ENTIRE FLEET OF PC-12 AIRCRAFT HAVE BEEN UPGRADED TO THE NEW STYLE DEICE INLET LIP, P/N 530.24.12.151, OR P/N 530.24.12.155.  THIS REPAIR HAS NOT PREVENTED THE DEICE LIP FROM CRACKING ON THE AFT SIDE OF THE DEICE LIP ASSEMBLY.  ALSO, THE FREQUENCY OF FAILURE HAS REMAINED CONSISTENT AROUND 1400-4000 HOURS OF OPERATION BEFORE FAILURE.
